Bye Bye Oxycontin

David starts the long uphill mountain pass coming off Oxycontin. 10mgs for 15 days then next 10mgs for 15 days..Bit of a rest in the lay bye then for 2 weeks before off again.

Assuming no crashes or avalanches on the way up it will be 7 or 8 months before reaching the top.

Go with my love and strength - with you all the way as ever.

Pat x

29 Replies

oldestnewest
  • wishing david all the very best with his reduction paton. im sure he will manage and do well with you by his side. all the best and hurry up and win the euro millions all my love grace xoxoxo

  • Bless you Grace. We bought tickets last weekend but someone in UK won it!!! Humph

    x

  • Good luck my friend I'm just coming off fentanyl started 100mcg now been on 75 for last month going for 50 by end of July Hope you stay strong

  • Fentanyl was David's preferred pain med pre Oxycontin. Very happy on it for 12 yrs but couldn't go higher than 125. Lost all function then.

    So sympathies but you are doing good. Slowly slowly.

    x

  • Thanks had horrific withdrawals in hospital a couple of weeks ago

  • Really? Why?

    x

  • Don't know maybe they didn't know I wAs on it but I was brought in unconscious and my patch

    Was due to be changed so by time I came round that was 6 days on 72hrs patch

  • I remember you telling me this on your post.

    Sure you are on the level now

    x

  • Why can't they make a painkiller from cannabis it works and it's cheap oh and pharmaceutical company's wouldn't get rich

  • Good luck Paton I know what it is like to try and stop as you have said doing it slowly is the only way of reaching the end.

    Regards Poppy Ann

  • Hi pat that's great news for david hope he is well and how are u hope everything is alright, sorry for not getting in touch before have in and out off hospital for the last 2 months my complex regional pain syndrome has gone from really bad to really really bad it's in my stump on the left side and I have been told I will loose the site in my left eye my nerves are to damage but apart from that I'm all ok.

    Best wishes to u and david

  • Years ago I came off of oxycotin by tapering. I really did fine until the last two to three days when I finally stopped completely. But it was the first of those days that bothered me the most. And the thing that bothered me was the hot and cold feelings. One minute I was hot the next minute I was cold and it was a constant cycle all day long. I was working that day and fortunately I work in a small office and the other person in the office was gone that day so I was alone. I'm sure I would not have made good company. But working at the office and dealing with customers on the phone helped me to pass the time better than if I had been sitting at home. My one regret is that I've had to go back on them again.

    Good luck to you and I'm sure you'll make it through with flying colors

  • Thanks for that Amkoffee

    Living over here there is plenty of sunshine to distract him. He gave up smoking many years ago so feels he can do this too

    x

  • I am assuming he is not addicted to the Oxycotin but his body is dependent on the drug. It makes a huge difference because one means you crave the high the other means you don't. And the only reason I'm bringing that up is because it's way easier to quit Oxycontin if you're only dependent on it then if you're addicted. And if you're just dependent on them it's way easier than quitting smoking. I know from experience. Now if I could only quit eating sweets. LOL

  • In David's case Amkoffee it is more a fear of pain without these meds.

    Having worked his way through all but a few during the last 30 years - there comes a point when they stop having any effective pain relief. That has been well researched and documented.

    Nicotine in smokes is the strongest addictive drug known

    x

  • Please let him know that I wish him well. And I hope that he's able to get off of the opiates and remain at least as pain free as possible.

  • Good luck to David . And to you Pat. What is the plan for pain relief ?

    Dee

  • Plan? Oh. None!

    He is off amitriptyline and on 150 pregabalin at night.. Told consultant I wouldn't let him have any more than that.

    She will continue 6 monthly spinal injections. Yup...they really do them at 6 months.

    Acupuncture private.

    Walking through water to strengthen back and leg muscles.

    And....if all that fails...an ice cream from Italian bar!!

    x

  • I will await the progress reports with interest.

    How is your SI problem ?

    If only Scotland did 6 monthly injections. The do tor who gave me mine privately at six months has moved to Edinburgh . He was just within my budget. The new one only offers nerve ablation and the cost for me would be nearly 3 grand. Just not possible as there is no guarantee it would work. But I am suffering now six months after the last ones.

    How does David do with his ?

    Take care Pat. My thoughts are with you on the journey ahead.

    Dee

  • Good to hear from you again Pat hope all goes well for Davids withdrawal. One day at a time as they say. Best Wishes of reaching the target xx

  • Thanks Katie. Is that good luck for David or me?!!! I can run away and hide...he can't run anywhere. But as you say one day at a time.

    And of course hot sunshine helps enormously!

    x.

  • Good luck to both of you, the sun brightens the mood but not when it is too hot. It is around 32 in England past two days , we are not used to it. My garden looks like we are in Kansas, but we are in the process of clearing it to landscape so the weather helps rot thr greenery quicker, but delays further work on it. Always a for and against in everything we do. Have a good day x

  • I promised myself when leaving Scotland I would never say...it is too hot!! I brought 3 Birch saplings with me which apart from needing extra water do very well here. Confused as to when to shed their leaves but worked it out eventually.. Then of course we have geranium shrubs and poinsettia trees!!

    x

  • Home from home then Pat except the better weather of course. xx

  • Wish David all the best it's a hard road,we who walk it will be with you both in our Prays to find what will give you back your quality of life is a hard juggle,but with determination and good Doctor's and Chemist we will March forward.

  • Thank you Lisa. Will carry your kind words along with me

    x

  • I commented on your day 3 post. Now that i see how youre tapering him. Youre doing a great job!!!! It is an uphill battle but as long as he has support, he will do great!! Dont forget to take care of you too!!

  • Best of luck to you David, I take 30mg twice daily and they are working for me just now. Its the feeling constantly tired and constipation that I struggle with, I wish an alternative could be found. But good luck to you.

  • Thank you my new friend, He has worked his way through them all over 30 yrs and has been on 60 x twice a day for 22 months.

    Like all the opiates sleepiness is a side effect. Fortunately. if it is, he has IBS so doesn't get the constipation!

    If it works for you keep on it as long as possible. It has a well founded reputation of beig one of the hardest to come off.But it ain't gonna beat us!

    x

You may also like...